Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 28, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 2, 2019, 5:05 PM CDT for Ellis County, Rush County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 5:05 PM CDT (22:05 UTC)
- Expired
- Jul 2, 2019, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ellis County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WGUS53 KDDC 022205 FFWDDC KSC051-165-030400- /O.NEW.KDDC.FF.W.0028.190702T2205Z-190703T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Dodge City KS 505 PM CDT Tue Jul 2 2019 The National Weather Service in Dodge City has issued a * Flash Flood Warning for... Northeastern Rush County in central Kansas... South central Ellis County in central Kansas... * Until 1100 PM CDT. * At 505 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Schoenchen, Liebenthal, Pfeifer and Loretta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3875 9914 3862 9915 3862 9940 3875 9936 $$ SUGDEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:06 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 2, 3:06 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 306 PM CDT Tue Jul 2 2019 ...updated discussion... .SHORT TERM...(This evening through Wednesday) Issued at 259 PM CDT Tue Jul 2 2019 A small MCV is marching across SW Kansas. There has been showers associated with this feature. This weak disturbance will continue to move east. Isolated and/or widely scattered showers and perhaps a rumble of thunder will be possible for the rest of the afternoon and into evening. Broadbrushed pops as there could be a pop up shower east of the low anyway in the FA. Severe weather is highly unlikely given no shear. This activity is actually having a difficult time generating lightning. Of even lower threat/confidence, there could be a funnel cloud associated with this, however, perusing mesoanalysis data shows less than favorable meso conditions with said activity. Otherwise, lows tonight will be in the 60s with the rest of the FA remaining dry. For Wednesday, cannot rule out an isolated shower or perhaps rumble of thunder across the eastern zones in association with a weak UL feature. Confidence though is low and the slight pops are fine for this type of scenario. Highs should peak in the lower 90s. .LONG TERM...(Wednesday night through Tuesday) Issued at 259 PM CDT Tue Jul 2 2019 The overall extended period will trend to near normal temperatures. We will be in the synoptic pattern that is typical of Summer with only isolated storms and warm to hot temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1200 PM CDT Tue Jul 2 2019 VFR is expected through TAF pd. SHRA/iso TSRA are likely to develop across the greater region today. Will carry VCSH in the TAFs for the afternoon. Activity should not be severe. S/SW winds 5-15 kt. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 93 69 95 / 30 10 20 10 GCK 63 94 66 96 / 30 10 10 10 EHA 64 93 66 97 / 30 10 10 0 LBL 65 93 66 96 / 30 10 10 0 HYS 68 92 71 95 / 40 20 20 10 P28 70 95 72 96 / 30 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Jul 2, 2:23 AM CDT, 14 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 223 AM CDT Tue Jul 2 2019 KSZ030-031-043>046-061>066-074>081-084>090-030730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 223 AM CDT Tue Jul 2 2019 /123 AM MDT Tue Jul 2 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Widely scattered thunderstorms are expected this afternoon and evneing. The strongest storms will produce localized wind gusts of 50 to 60 mph. With slow storm movement, locally heavy rainfall is also expected. Widespread severe weather is not expected. Day 1 Hazards ------------- * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Thunderstorm coverage will be limited Wednesday and Thursday, with most locations remaining dry. Thunderstorm coverage is expected to increase over the weekend, with a thunderstorm complex with heavy rain possible Saturday night. The hottest temperatures of the week are expected on Friday afternoon. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Elevated risk * Saturday - Lightning: Elevated risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo Turner
In the hours before
Special weather statement, Jul 2, 3:52 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
352 PM CDT Tue Jul 2 2019
KSZ045-046-064-065-022145-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
352 PM CDT Tue Jul 2 2019
...SPECIAL WEATHER STATEMENT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burdett, moving north at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Alexander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3820 9944 3820 9968 3844 9966 3850 9954
3842 9936
TIME...MOT...LOC 2052Z 186DEG 9KT 3827 9956
SUGDENSpecial weather statement, Jul 2, 4:01 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
401 PM CDT Tue Jul 2 2019
KSZ031-046-022200-
Rush KS-Ellis KS-
401 PM CDT Tue Jul 2 2019
...SPECIAL WEATHER STATEMENT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
McCracken, moving north at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
McCracken, Liebenthal, Nekoma and Hargrave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3842 9936 3848 9957 3869 9957 3875 9948
3869 9932
TIME...MOT...LOC 2101Z 186DEG 9KT 3858 9952
SUGDENSpecial weather statement, Jul 2, 4:23 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Dodge City KS
423 PM CDT Tue Jul 2 2019
KSZ078-022230-
Ford KS-
423 PM CDT Tue Jul 2 2019
...SPECIAL WEATHER STATEMENT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Ft. Dodge, moving north at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Dodge City and Ft. Dodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3758 9983 3757 10000 3775 10000 3780 9994
3775 9987
TIME...MOT...LOC 2123Z 175DEG 11KT 3762 9992
SUGDENSpecial weather statement, Jul 2, 4:32 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Dodge City KS
432 PM CDT Tue Jul 2 2019
KSZ031-046-022230-
Rush KS-Ellis KS-
432 PM CDT Tue Jul 2 2019
...SPECIAL WEATHER STATEMENT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Schoenchen, moving north at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Schoenchen, Liebenthal, Loretta, Pfeifer, Munjor, Antonino and
Toulon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3864 9912 3864 9932 3875 9948 3885 9926
3878 9905
TIME...MOT...LOC 2132Z 175DEG 10KT 3869 9925
SUGDENSpecial weather statement, Jul 2, 5:01 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Dodge City KS 501 PM CDT Tue Jul 2 2019 KSZ078-022245- Ford KS- 501 PM CDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD COUNTY UNTIL 545 PM CDT... At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near Windhorst, moving north at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Windhorst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3771 9956 3771 9974 3782 9975 3785 9959 TIME...MOT...LOC 2201Z 179DEG 6KT 3774 9965 SUGDEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:32 PM CDT | Special Weather Statement | DDC | Hamilton | 43 min |
| Jul 1, 8:45 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Morton, Stanton | 45 min |
| Jul 1, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 31 min |
| Jul 1, 9:23 PM CDT | Special Weather Statement | DDC | Hamilton, Morton, Stanton | 52 min |
| Jul 1, 9:57 PM CDT | Special Weather Statement | DDC | Grant, Kearny | 48 min |
| Jul 1, 10:11 PM CDT | Special Weather Statement | DDC | Morton, Stevens | 49 min |
| Jul 1, 10:23 PM CDT | Special Weather Statement | DDC | Finney, Haskell | 37 min |
| Jul 1, 10:46 PM CDT | Special Weather Statement | DDC | Scott | 29 min |
| Jul 2, 12:02 AM CDT | Flash Flood Warning | DDC | Stevens | 3 hr |
| Jul 2, 1:23 AM CDT | Flash Flood Warning | DDC | Seward, Stevens | 3 hr |
| Jul 2, 3:52 PM CDT | Special Weather Statement | DDC | Rush | 53 min |
| Jul 2, 4:01 PM CDT | Special Weather Statement | DDC | Rush | 59 min |
| Jul 2, 4:23 PM CDT | Special Weather Statement | DDC | Ford | 67 min |
| Jul 2, 4:32 PM CDT | Special Weather Statement | DDC | Ellis | 58 min |
| Jul 2, 5:01 PM CDT | Special Weather Statement | DDC | Ford | 44 min |
| Jul 2, 5:24 PM CDT | Special Weather Statement | DDC | Pawnee | 51 min |
| Jul 2, 6:01 PM CDT | Special Weather Statement | DDC | Pawnee | 44 min |
| Jul 2, 6:30 PM CDT | Special Weather Statement | DDC | Edwards | 45 min |
| Jul 2, 6:59 PM CDT | Special Weather Statement | DDC | Pawnee | 61 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.